Uneven Restylane results, right side barely any difference, left side has festoon (Photo)

I had the Restylane filler for tear troughs done yesterday, 1 syringe - it has been about 18 hours. Dr. seemed to inject at the bone below my tear troughs at the top of my cheeks. My tear troughs are not the least bit filled. Will filler expand or anything over the next few days? Right side looks lumpy when I smile. The left side looks like a festoon at the top of my cheek with a triangle shaped hard lump on the outer corner at the top of my cheekbone. Seems like she injected too low?

Doctor Answers 4

Uneven Restylane results, right side barely any difference, left side has festoon

Thank you for your question. Your still swollen after your filler injection and the swelling could last for another 1-2 weeks. You are bruised on the left which will contribute to swelling.   All of my patients apply an cold gel pack for several hours after their injection to help with the swelling. Discuss your concerns with your Board Certified Plastic Surgeon

Restylane Under Eyes

Restylane and Belotero are two great products for the under eye area. However, after just a day it is impossible to assess the area.  It takes at least 10 days for the swelling or bruising to resolve. That is why I always bring patients back after two weeks to assess the area.  Please consult a board certified dermatologist for these injections.

Uneven restylane

While I would normally say not to worry about your results for a few days to one week as the restylane will settled, I tend to agree with you that the injections were performed too low and not in your tear troughs.  Many injectors are inexperienced in this area and if you continue to be unhappy with your results I would recommend seeing an eyelid specialist with filler experience. Best of luck.

Katrinka L. Heher, MD
Boston Oculoplastic Surgeon
5.0 out of 5 stars 8 reviews

Tear trough

Using Restylane in the tear trough is an off label use of the product. However, many patients have been treated successfully. From your photograph, it appears that there is more bruising on one side than the other. Edema after injection is not unusual in this area. You may consider waiting a few days for things to settle. If the issues persist, return to your injector for either a touch up or even an injection with some vitrase to remove excess product or lumps.

Suzanne Kim Doud Galli, MD, PhD, FACS
Washington Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.